Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Regular matrices and $ P$-sets in $ \beta N\backslash N$. II

Author: Robert E. Atalla
Journal: Proc. Amer. Math. Soc. 115 (1992), 141-144
MSC: Primary 40C05
MathSciNet review: 1094496
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It was discovered by Henriksen and Isbell that the support in $ \beta N\backslash N$ of a regular matrix is a $ {\text{P}}$-set. We study conditions under which a $ {\text{P}}$-subset of a matrix support set contains another matrix support set.

References [Enhancements On Off] (What's this?)

  • [Al] R. Atalla, Regular matrices and $ P$-sets in $ \beta N\backslash N$, Proc. Amer. Math. Soc. 37 (1973), 157-162. MR 0324655 (48:3005)
  • [A2] -, Problems on $ P$-sets and $ {P_1}$-sets, Questions and Answers in General Topology 8 (1990), 383-385. MR 1065286
  • [FSZ] R. Frankiewicz, S. Shelah, and P. Zbierski, Embeddings of Boolean algebras in $ P(\omega )\bmod $ finite, Notices Amer. Math. Soc. 10 (1989), 399.
  • [FT] J. Flachsmeyer and F. Terpe, Some applications of the theory of compactifications of topological spaces and measure theory, Russian Math. Surveys 32 (1977), 133-171. MR 0478106 (57:17595)
  • [H] P. Halmos, Ergodic theory, Chelsea Publ. Co., New York, 1956.
  • [HI] M. Henriksen and J. Isbell, Multiplicative summability methods and the Stone-Čech compactification II, Notices Amer. Math. Soc. 11 (1964), 90-91.
  • [JK] W. Just and A. Krawczyk, On certain Boolean algebras $ P(\omega )/I$, Trans. Amer. Math. Soc. 285 (1984), 411-429. MR 748847 (86f:04003)
  • [M] J. van Mill, An introduction to $ \beta N$, Handbook of Set Theoretic Topology, North-Holland, Amsterdam, 1984. MR 776630 (86f:54027)
  • [P] D. Plank, On a class of subalgebras of $ C(X)$, with applications to $ \beta X\backslash X$, Fund. Math. 64 (1969), 41-54. MR 0244953 (39:6266)
  • [V] A. Veksler and Z. Dikanova, $ P$-sets in bicompacta, Geometry and Topology 2 (1974), 45-58. (Russian) MR 0467699 (57:7553a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40C05

Retrieve articles in all journals with MSC: 40C05

Additional Information

Keywords: Regular matrix, support set of a matrix, $ {\text{P}}$-set
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society